Flecainide, I might owe you an apology

I've posted extensively here about flecainide's ability to suppress the brain's immune system and how that probably led to my autoimmune disorder following my successful ablation exactly one year ago.  Well, I might owe the drug an apology.

It seems that the culprit might be mast cells, rather than hopped-up microglia.  There's a poorly-understood dynamic called mast cell activation disorder (not to be confused with mastocytosis) that can produce all kinds of really nasty effects.  I've been taking a mast cell stabilizer called Quercetin for the past two weeks and I'm seeing a pattern where previously the symptoms had been quite random.  They're also milder and of shorter duration, with a few exceptions.

I believe my previous posts indicated that flecainide's implication in my disorder was a theory and that I wasn't certain.  I hope that's enough to prevent a lawsuit for defamation of character.  This is a real concern.  Here in the US, corporations have constitutional rights.  It would be no surprise to learn that their products also have rights, just as someone born here is automatically a citizen.

OK, tongue out of cheek.

The jury is still out on whether mast cells are the real bad guys, but at this point I have to retract my previous excoriation of a popular and effective medication.

6 Replies

  • The really important aspect, though, is that you may have a diagnosis and a proper treatment path - which can only be positive.

  • Thanks.  It's a tentative diagnosis, and with no input from anyone in my medical community.  I look forward to the next week.  If the improvement holds I'll declare victory.  I wonder if I can afford to take every one in the AF forum out for a pint....

  • Yes please! My G. P. Still thinks flecanide could be responsible for my lower than average white blood count but hey it does the job of keeping my A.F. at bay so on i go. Fingers crossed for my ablation on wednesday. If i then can come off flecanide ,it will be interesting to see if the count goes up.

    Kodaska, you only ever expressed you opinion on flecanide, and it was an interesting theory for us to all exercise our brain cells on so no harm done in my opinion. X

  • I'm so glad that you are getting much needed answers. This is a journey we are all on together. I went to Neurologist today and had some blood work done. As we've both posted we are searching to find if Flecanaide is to be blamed for symptoms. Best of luck to you and I will be sure to follow up on my progress too. Thank you for your honesty and wisdom on this forum. Best of health to you, Gracey 

  • This is good to hear, as flecainide does good things and can work wonderfully well.  I still think, however, that the less one takes of it, the better.

  • I think it would be very shocking if anyone would even THINK of suing for expressing an opinion - whatever happened to free speech - wasn't that just what the WWW was designed for?

    As far as I was concerned it was a perfectly rational and well thought through theory - which was unproven - which was perfectly obvious on your posts which asked for other people's experiences.  

    I still think that it exacerbated my Mg and the fact that all my doctors were very concerned I stop taking Flec immediately I was diagnosed and it is a known antagonist for Mg confirms, in my mind, that it does have the ability to harm us as well as heal - as does any other edible substance. 

    There are still many unknown, unknowns and drugs effect different people so differently.

    May sense prevail.............

    Hope you are soon feeling better, keep us posted.

You may also like...